Kansas, 2014Tornadoes and Hail in Kansas, May 11, 2014
May 11, 2014 · NWS DDC · 73 events in 14 counties and zones
A strong jet streak moved out across the plains and helped lift a very unstable airmass in place. Storms were along the dry line and also discrete cells ahead of the dry line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 73
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong jet streak moved out across the plains and helped lift a very unstable airmass in place. Storms were along the dry line and also discrete cells ahead of the dry line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 11, 12:53 PM CST, 49 minutes earlier.
Area forecast discussion, May 11, 12:53 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
153 PM CDT Sun May 11 2014
...Update to mesoscale discussion...
.MESOSCALE DISCUSSION...
ISSUED AT 153 PM CDT SUN MAY 11 2014
Special 18Z KDDC raob shows just a little bit of CIN remaining. Won't
be long before convection develops. Visible satellite imagery shows
increasing cumulus along the dryline/front. HRRR indicates thunderstorms
developing along the Highway 283 corridor in the 3-4 pm time range.
Right moving Bunkers shows propagation vectors northeasterly at 45 kt.
Initial threat will be large hail (up to 20! on the LHP using NAM thermodynamic
and kinematic variables) and damaging outflow winds. There is an small
window of tornadic opportunity between 7 and 9 pm as low level winds
back across central/south central-Kansas but all the big wedge/strong tornadoes
should remain across Nebraska/Iowa with just small spin ups/weak tornadoes
in our area, if possible.
&&
.SHORT TERM...(Today and tonight)
ISSUED AT 200 AM CDT SUN MAY 11 2014
Thunderstorms are likely across central and eastern portions of
southwest Kansas today as an upper level trough digs further
southeast into the Four Corners Region. As the upper level system
approaches, short range models indicate an upper level jet
intensifying as it lifts out of the trough axis northeast across the
Western High Plains. Meanwhile, deep low level moisture will
continue to lift northward into south central and eastern portions
of southwest Kansas ahead of a sharpening dryline this afternoon.
While dynamic support becomes increasingly favorable during the
afternoon, thunderstorms are expected to develop along and ahead of
a cold front as it surges southeastward through western Kansas,
slamming into the dryline while capping continues to erode. Based
on NAM/GFS model soundings, the potential for severe weather exists
with steep lapse rates developing and SBCAPE values in excess of
2500 J/KG ahead of the dryline. Ample deep layer shear and favorable
low level shear will support increased tornado potential across
central and possibly south central Kansas toward Sunday evening.
Otherwise, golf ball to tennis ball size hail and damaging winds in
excess of 60 mph will be possible with any storm that becomes severe.
Strong southerly winds are expected to develop across central and
portions of southwest Kansas this afternoon as surface low pressure
deepens across extreme southwest Kansas and the panhandles of
Oklahoma and Texas. This will create a tight pressure gradient
across the aforementioned area resulting in stronger southerly
winds. Additionally, the NAM and GFS show H85 winds of 40 to 50kt
setting up here as well. As the cap erodes this afternoon, these
winds are expected to mix down to the surface enhancing wind
strength. Therefore, a wind advisory will be issued for the affected
area this afternoon/evening.
The warming trend continues today as surface low pressure lee of the
Rockies strengthens increasing a strong southerly flow into central
and southwest Kansas. This will draw warmer air into central and
southwest Kansas ahead of an approaching cold front. The NAM/GFS
show H85 temperatures ranging from the mid to upper 20s(C) across
the area. Considering the cold front is not expected move in until
mid to late afternoon, highs are likely to reach the upper 80s(F) to
the lower 90s(F) in across central and much of southwest Kansas this
afternoon. Look for lows down into the 40s(F) across west central
Kansas to the 50s(F) in south central Kansas tonight.
.LONG TERM...(Monday night through Sunday)
ISSUED AT 122 PM CDT SUN MAY 11 2014
An upper level longwave trough will be moving across the Plains on
Tuesday but should be dry with the moisture pushed east of the area.
Colder temperatures will accompany this trough with overnight lows
on Monday night into the mid 30s and highs on Tuesday in the low to
mid 60s. Strong northwest winds will mix down to the surface with
winds of 15 to 30 mph and partly cloudy skies.
For Wednesday into Thursday, dry northwesterly upper level flow will
follow with highs slowly warming into the upper 60s and 70s.
Wednesday morning may be the coldest morning with light winds and
lows in the low to mid 30s.
For Friday and Saturday, a few showers and thunderstorms may form as
as some upper air disturbances in northwest flow aloft interact with
increasing upslope moisture. Lows will be in the 40s and highs
around 70 to 75.
On Sunday, of next week, upper level ridging is forecast with dry
and warmer temps around 80.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
ISSUED AT 1101 AM CDT SUN MAY 11 2014
VFR conditions through much of the TAF. Main exception is for KDDC/KHYS
this afternoon/eve, where convection could create temporary MVFR cigs in
heavy thunderstorm activity. Southerly winds 20-30 kt will become
northerly 15-28 kt in the wake of a fropa later tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 45 55 35 63 / 30 10 0 0
GCK 43 52 34 62 / 20 20 0 0
EHA 43 54 34 61 / 10 10 0 10
LBL 45 56 34 62 / 10 10 0 10
HYS 45 54 35 63 / 60 30 0 0
P28 52 62 40 66 / 80 10 0 10
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY until 8 PM CDT this evening FOR KSZ046-065-066-
078>081-088>090.
RED FLAG WARNING until 9 PM CDT this evening FOR KSZ074>076-
084>086.
&&
MESOSCALE...Sugden
SHORT TERM...JJohnson
LONG TERM...Kruse
AVIATION...Sugden
Hazardous weather outlook, May 11, 3:10 AM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
410 AM CDT SUN MAY 11 2014
KSZ074>076-084>086-120915-
STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-
410 AM CDT SUN MAY 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.
.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT. SEE THE
LATEST FIRE WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY. IT
IS TOO EARLY TO DETERMINE IF SEVERE WEATHER IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
&&
FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
KSZ030-031-043>045-061>064-077-087-120915-
TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-GRAY-
MEADE-
410 AM CDT SUN MAY 11 2014 /310 AM MDT SUN MAY 11 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...
SOUTHWEST AND WEST CENTRAL KANSAS.
.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND
EASTERN PORTIONS OF SOUTHWEST KANSAS LATE THIS AFTERNOON INTO THIS
EVENING AS A STRONG COLD FRONT PUSHES SOUTHEASTWARD ACROSS WESTERN
KANSAS. GOLF BALL TO TENNIS BALL SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH ARE POSSIBLE...MAINLY EAST OF A WAKEENEY TO MEADE
LINE. TORNADOES ARE ALSO POSSIBLE WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY. IT
IS TOO EARLY TO DETERMINE IF SEVERE WEATHER IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...MAINLY EAST OF A WAKEENEY TO MEADE LINE.
&&
FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
KSZ046-065-066-078>081-088>090-120915-
RUSH-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-
BARBER-
410 AM CDT SUN MAY 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHWEST KANSAS.
.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND
EASTERN PORTIONS OF SOUTHWEST KANSAS LATE THIS AFTERNOON INTO THIS
EVENING AS A STRONG COLD FRONT PUSHES SOUTHEASTWARD ACROSS WESTERN
KANSAS. GOLF BALL TO TENNIS BALL SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH ARE POSSIBLE...MAINLY EAST OF A WAKEENEY TO MEADE
LINE. TORNADOES ARE ALSO POSSIBLE WITH THE STRONGEST STORMS.
A WIND ADVISORY IS IN EFFECT FROM 11 AM CDT TO 8 PM CDT. SEE THE LATEST
WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY. IT IS TOO EARLY
TO DETERMINE IF SEVERE WEATHER IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...MAINLY EAST OF A WAKEENEY TO MEADE LINE.
&&
FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
32
Event by event
55 hail, 12 thunderstorm wind, 4 tornado, 2 heavy rain. Local standard time, as filed.
Hail, Ford
- When
- May 11, 1:42 PM CST
- Where
- Ford County, 4.07 mi ESE of Howell
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.760, -100.110
Hail, Ford
- When
- May 11, 1:44 PM CST
- Where
- Ford County, 2.64 mi NW of Dodge City
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.780, -100.050
Heavy Rain, Ford
- When
- May 11, 2:00 PM CST to 5:00 PM CST
- Where
- Ford County, 1.49 mi NNW of (Ddc)dodge City Arpt
- Reported by
- Public
- Coordinates
- 37.790, -99.980
Rainfall of 3.50 inches was reported with the majority falling during a 2 hour period.
Hail, Rush
- When
- May 11, 2:10 PM CST
- Where
- Rush County, 1.75 mi SE of Mc Cracken
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.560, -99.550
Hail, Ford
- When
- May 11, 2:14 PM CST
- Where
- Ford County, 3.06 mi WSW of Dodge City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.730, -100.070
Hail, Ford
- When
- May 11, 2:16 PM CST
- Where
- Ford County, 1.49 mi NNE of Dodge City
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.770, -100.010
Hail, Ford
- When
- May 11, 2:20 PM CST
- Where
- Ford County, 1.49 mi NNE of Dodge City
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.770, -100.010
Hail, Ford
- When
- May 11, 2:22 PM CST
- Where
- Ford County, 0.88 mi NE of Dodge City
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.760, -100.010
Hail, Ford
- When
- May 11, 2:22 PM CST
- Where
- Ford County, 1.49 mi NNE of Dodge City
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.770, -100.010
Hail, Ford
- When
- May 11, 2:45 PM CST
- Where
- Ford County, 0.55 mi W of (Ddc)dodge City Arpt
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.770, -99.980
Hail, Ellis
- When
- May 11, 2:55 PM CST
- Where
- Ellis County, 2.56 mi WSW of Catharine
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.910, -99.260
Hail, Ford
- When
- May 11, 2:55 PM CST
- Where
- Ford County, 2.14 mi SW of Dodge City
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.730, -100.050
Hail, Meade
- When
- May 11, 2:55 PM CST
- Where
- Meade County, 1.38 mi S of Meade Muni Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.260, -100.350
Hail, Hodgeman
- When
- May 11, 3:00 PM CST
- Where
- Hodgeman County, 0.54 mi E of Hanston
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 38.120, -99.710
Hail, Rush
- When
- May 11, 3:15 PM CST
- Where
- Rush County, Alexander
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.470, -99.550
Hail, Ford
- When
- May 11, 3:18 PM CST
- Where
- Ford County, 7.32 mi NW of Bloom
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.540, -100.010
Hail, Rush
- When
- May 11, 3:20 PM CST
- Where
- Rush County, Alexander
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.470, -99.550
Heavy Rain, Ford
- When
- May 11, 3:20 PM CST to 5:20 PM CST
- Where
- Ford County, 2.58 mi WNW of (Ddc)dodge City Arpt
- Reported by
- NWS Employee
- Coordinates
- 37.790, -100.010
Rainfall of 3.20 inches was reported during a 2 hour span.
Hail, Ford
- When
- May 11, 3:34 PM CST
- Where
- Ford County, 0.88 mi NE of Dodge City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.760, -100.010
Hail, Ford
- When
- May 11, 3:46 PM CST
- Where
- Ford County, 1.49 mi NNW of Dodge City
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.770, -100.030
Hail, Ford
- When
- May 11, 3:47 PM CST
- Where
- Ford County, 2.34 mi NNW of Dodge City
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.780, -100.040
Hail, Clark
- When
- May 11, 3:52 PM CST
- Where
- Clark County, 6.93 mi NW of Acres
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.170, -99.970
Hail, Pawnee
- When
- May 11, 3:55 PM CST
- Where
- Pawnee County, 0.69 mi S of Rozel
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.190, -99.400
Hail, Pawnee
- When
- May 11, 3:58 PM CST
- Where
- Pawnee County, 3.45 mi N of Rozel
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.250, -99.400
The ground was covered by golf ball sized hail.
Hail, Pawnee
- When
- May 11, 4:00 PM CST
- Where
- Pawnee County, Sanford
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.180, -99.320
Hail, Ford
- When
- May 11, 4:01 PM CST
- Where
- Ford County, 6.22 mi N of Ford
- Measured
- 2.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.720, -99.750
Hail, Pawnee
- When
- May 11, 4:04 PM CST
- Where
- Pawnee County, 4.84 mi N of Sanford
- Measured
- 3 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.250, -99.320
Hail, Ness
- When
- May 11, 4:19 PM CST
- Where
- Ness County, 2.63 mi NW of Ransom
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.660, -99.960
Hail, Clark
- When
- May 11, 4:22 PM CST
- Where
- Clark County, 8.26 mi E of Clark State Lake
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.390, -99.630
Hail, Rush
- When
- May 11, 4:25 PM CST
- Where
- Rush County, 8.36 mi S of Shaffer
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.350, -99.100
Hail, Trego
- When
- May 11, 4:40 PM CST
- Where
- Trego County, 7.24 mi SW of Cedar Bluff Res
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.710, -99.900
Hail, Ford
- When
- May 11, 4:58 PM CST
- Where
- Ford County, 0.88 mi NE of Dodge City
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.760, -100.010
There were numerous reports of hail this size across all of Dodge City.
Hail, Ford
- When
- May 11, 4:59 PM CST
- Where
- Ford County, 1.49 mi NNE of Dodge City
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.770, -100.010
Hail, Ford
- When
- May 11, 5:00 PM CST
- Where
- Ford County, 0.69 mi S of (Ddc)dodge City Arpt
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.760, -99.970
Hail, Edwards
- When
- May 11, 5:10 PM CST
- Where
- Edwards County, Trousdale
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.820, -99.080
Tornado, Pawnee
- When
- May 11, 5:12 PM CST to 5:18 PM CST
- Where
- Pawnee County, 2.2 mi S of Frizell to 2.25 mi ENE of Frizell
- Rating
- EF1
- Path length
- 3.3 mi
- Path width
- 150 yd
- Reported by
- Storm Chaser
- Coordinates
- 38.138, -99.216
This was a multiple vortex tornado. A sprinkler irrigation sprinkler was overturned along with some tree damage.
Hail, Pawnee
- When
- May 11, 5:20 PM CST
- Where
- Pawnee County, 4.39 mi NW of Larned Pawnee Co Arp
- Measured
- 2.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.250, -99.130
Hail, Ford
- When
- May 11, 5:22 PM CST
- Where
- Ford County, 3.5 mi N of Howell
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 37.830, -100.190
Hail, Stafford
- When
- May 11, 5:28 PM CST
- Where
- Stafford County, 1.49 mi SSW of St John
- Measured
- 1.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.000, -98.760
Thunderstorm Wind, Gray
- When
- May 11, 5:29 PM CST
- Where
- Gray County, 5.56 mi NNW of Haggard
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 37.690, -100.350
Hail, Stafford
- When
- May 11, 5:30 PM CST
- Where
- Stafford County, 3.34 mi WSW of Dillwyn
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.960, -98.890
Hail, Hodgeman
- When
- May 11, 5:43 PM CST
- Where
- Hodgeman County, 10.19 mi WSW of Jetmore Muni Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.940, -100.060
Tornado, Edwards
- When
- May 11, 5:44 PM CST to 5:45 PM CST
- Where
- Edwards County, 1.53 mi E of Ardell to 2.17 mi E of Ardell
- Rating
- EF0
- Path length
- 0.75 mi
- Path width
- 25 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.877, -99.472
This was a brief and weak tornado.
Hail, Pawnee
- When
- May 11, 5:53 PM CST
- Where
- Pawnee County, 7.68 mi S of Rozel
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.090, -99.420
Hail, Stafford
- When
- May 11, 6:04 PM CST
- Where
- Stafford County, 8.19 mi ENE of Seward
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.230, -98.670
Hail, Hodgeman
- When
- May 11, 6:18 PM CST
- Where
- Hodgeman County, 8.29 mi E of Jetmore Muni Arpt
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.960, -99.730
Hail, Pawnee
- When
- May 11, 6:21 PM CST
- Where
- Pawnee County, 2.58 mi WSW of Ray
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.150, -99.010
Thunderstorm Wind, Edwards
- When
- May 11, 6:35 PM CST
- Where
- Edwards County, 1.38 mi N of Kinsley
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.940, -99.420
Winds were estimated to be 75 MPH.
Thunderstorm Wind, Pawnee
- When
- May 11, 6:50 PM CST
- Where
- Pawnee County, 4.18 mi S of Garfield
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.020, -99.240
Winds were estimated to be 70 MPH.
Hail, Stafford
- When
- May 11, 6:50 PM CST
- Where
- Stafford County, 2.64 mi NE of Seward
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.200, -98.770
Hail, Edwards
- When
- May 11, 6:59 PM CST
- Where
- Edwards County, 1.29 mi WSW of Offerle
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.870, -99.570
Hail, Stafford
- When
- May 11, 7:02 PM CST
- Where
- Stafford County, 8.19 mi ENE of Seward
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.230, -98.670
Hail, Pawnee
- When
- May 11, 7:02 PM CST
- Where
- Pawnee County, 2.34 mi NNE of Hamburg
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 38.150, -99.150
Thunderstorm Wind, Edwards
- When
- May 11, 7:05 PM CST
- Where
- Edwards County, 0.55 mi W of Kinsley Muni Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.920, -99.410
Winds were estimated to be 70 to 80 MPH with power lines blown down in the area.
Thunderstorm Wind, Edwards
- When
- May 11, 7:05 PM CST
- Where
- Edwards County, 2.81 mi WSW of Belpre
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 37.940, -99.150
A total of 29 power poles were blown down by high winds between Belpre and Lewis.
Hail, Edwards
- When
- May 11, 7:05 PM CST
- Where
- Edwards County, 2.64 mi NW of Hodges
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.850, -99.410
Thunderstorm Wind, Edwards
- When
- May 11, 7:08 PM CST
- Where
- Edwards County, 2.76 mi N of Belpre
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 37.990, -99.100
Power lines were blown down and unspecified damage was done to a house.
Hail, Kiowa
- When
- May 11, 7:10 PM CST
- Where
- Kiowa County, 0.88 mi NE of Mullinville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.590, -99.470
Hail, Stafford
- When
- May 11, 7:23 PM CST
- Where
- Stafford County, 2.8 mi WSW of Seward
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.160, -98.850
Thunderstorm Wind, Stafford
- When
- May 11, 7:23 PM CST
- Where
- Stafford County, 2.76 mi S of Stafford
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 37.930, -98.600
Eight to ten power poles were blown down by the high wind.
Thunderstorm Wind, Stafford
- When
- May 11, 7:23 PM CST
- Where
- Stafford County, 2.76 mi S of St John
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.980, -98.750
Winds were estimated to be 60 MPH.
Hail, Kiowa
- When
- May 11, 7:25 PM CST
- Where
- Kiowa County, 0.88 mi NE of Greensburg
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.610, -99.290
Thunderstorm Wind, Kiowa
- When
- May 11, 7:30 PM CST
- Where
- Kiowa County, 0.88 mi NE of Greensburg
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.610, -99.290
A very large tree branch was blown down across a power line.
Thunderstorm Wind, Stafford
- When
- May 11, 7:41 PM CST
- Where
- Stafford County, 0.54 mi E of Hudson
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.100, -98.660
Power lines were blown down by the high wind.
Tornado, Stafford
- When
- May 11, 7:44 PM CST to 7:48 PM CST
- Where
- Stafford County, 7.88 mi NE of Hudson to 11.25 mi NE of Hudson
- Rating
- EF0
- Path length
- 3.43 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 38.176, -98.562
This tornado moved over open areas and did no apparent damage.
Hail, Kiowa
- When
- May 11, 7:45 PM CST
- Where
- Kiowa County, 1.49 mi SSW of Haviland Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.580, -99.130
Thunderstorm Wind, Pratt
- When
- May 11, 8:00 PM CST
- Where
- Pratt County, 0.55 mi W of Cullison
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 37.630, -98.910
Nine irrigation pivot sprinklers were blown over in the area. There was considerable tree damage. In addition an old barn was destroyed and two sheds were blown over a shelter belt of trees. Hail of unknown size destroyed the siding on the west side of one residence.
Tornado, Pratt
- When
- May 11, 8:03 PM CST to 8:06 PM CST
- Where
- Pratt County, 1.43 mi ESE of Springvale to 1.06 mi NW of Coats
- Rating
- EF0
- Path length
- 4.6 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 37.516, -98.925
Hail, Pratt
- When
- May 11, 8:05 PM CST
- Where
- Pratt County, 0.55 mi W of Cullison
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.630, -98.910
Thunderstorm Wind, Pratt
- When
- May 11, 8:05 PM CST
- Where
- Pratt County, 1.78 mi WSW of Coats
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.510, -98.860
A pivot irrigation sprinkler was overturned by the high wind.
Hail, Pratt
- When
- May 11, 8:24 PM CST
- Where
- Pratt County, 3.01 mi NE of Waldeck
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.700, -98.560
Hail, Pratt
- When
- May 11, 8:25 PM CST
- Where
- Pratt County, 1.29 mi WSW of Cairo
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.640, -98.590
Hail, Pratt
- When
- May 11, 8:45 PM CST
- Where
- Pratt County, 1.49 mi SSW of Waldeck
- Measured
- 1.5 in hail
- Reported by
- COOP Observer
- Coordinates
- 37.650, -98.610
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Nebraska, May 11 to 15, 20141 injured · $2.4 million · EF3 · 39 events
- Wildfire in Texas, May 11 to 14, 20141 death · $10 million · 1 event
- Tornadoes and Flash Flood in Iowa, May 11 to 12, 2014$2.1 million · EF2 · 31 events
- Tornadoes and Hail in Iowa, May 11, 2014$3.0 million · EF1 · 9 events
- Flash Flooding and Flood in Illinois, May 11, 2014$353,000 · 1.25 in hail · 23 events
- Flash Flood and Hail in Iowa, May 11, 2014$304,000 · 2.75 in hail · 20 events
- Flash Flooding and Hail in Illinois, May 11, 2014$313,000 · 2.75 in hail · 19 events
- Hail and Damaging Winds in Ohio, May 11, 2014$226,000 · 1.75 in hail · 14 events
- Hail and Damaging Wind in Kansas, May 11, 2014$250,000 · 1.75 in hail · 10 events
- Damaging Wind in Wisconsin, May 11, 2014$175,000 · 52 kt wind · 1 event
- Flash Flooding and Flood in Indiana, May 11 to 12, 2014$65,000 · 68 kt wind · 12 events
- Tornadoes and Hail in Kansas, May 11, 2014EF0 · 46 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523751, 528574, 528646, 528575, 528576, 528577, 528578, 528579, 528580, 528581, 528582, 528583, 528584, 528585, 528586, 528587, 528588, 528644, 528589, 528590, 528591, 528592, 528594, 528596, 528597, 528599, 528600, 528601, 528602, 528603, 528613, 528605, 528604, 528606, 528607, 529207, 528610, 528647, 528611, 528609, and more.